Alert archive / North Dakota / Wind Advisories in 2019

Wind Advisory 1, NWS Bismarck, ND

January 7, 201932 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 7, 2019, 1:35 PM MST for 32 counties in North Dakota. It took effect at Jan 8, 2019, 2:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 1:35 PM MST (20:35 UTC)
In effect from
Jan 8, 2019, 2:00 AM MST
Expired
Jan 8, 2019, 5:00 PM MST
In force
15 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2019-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2019-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS73 KBIS 072035
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
235 PM CST Mon Jan 7 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080445-
/O.NEW.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
235 PM CST Mon Jan 7 2019 /135 PM MST Mon Jan 7 2019/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 3 AM CST /2 AM MST/ to 6 PM CST
/5 PM MST/ Tuesday. 

* TIMING...Late tonight through Tuesday afternoon. 

* WINDS...Sustained winds as high as 35 mph, and gusts near 50
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
waa
8 follow-up statements
661 
WWUS73 KBIS 080102
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
702 PM CST Mon Jan 7 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915-
/O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
702 PM CST Mon Jan 7 2019 /602 PM MST Mon Jan 7 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* TIMING...Late tonight through Tuesday afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high
  profile vehicles. Working on elevated structures will be
  hazardous. Areas of blowing snow and significantly reduced
  visibility may develop across far north central North Dakota and
  the Turtle Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

PA
451 
WWUS73 KBIS 080408
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1008 PM CST Mon Jan 7 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081215-
/O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
1008 PM CST Mon Jan 7 2019 /908 PM MST Mon Jan 7 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* TIMING...Late tonight through Tuesday afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. Areas of blowing snow and significantly reduced 
  visibility may develop across far north central North Dakota 
  and the Turtle Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

PA
065 
WWUS73 KBIS 080555
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1155 PM CST Mon Jan 7 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081400-
/O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
1155 PM CST Mon Jan 7 2019 /1055 PM MST Mon Jan 7 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* TIMING...Late tonight through Tuesday afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. Areas of blowing snow and significantly reduced 
  visibility may develop across far north central North Dakota 
  and the Turtle Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

AE
230 
WWUS73 KBIS 080955
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
355 AM CST Tue Jan 8 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081800-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
355 AM CST Tue Jan 8 2019 /255 AM MST Tue Jan 8 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. Areas of blowing snow and significantly reduced 
  visibility may develop across far north central North Dakota 
  and the Turtle Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

EDWARDS
738 
WWUS73 KBIS 081031
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
431 AM CST Tue Jan 8 2019

NDZ004-005-012-013-081845-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, and Rugby
431 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high
  profile vehicles. Working on elevated structures will be
  hazardous. Areas of blowing snow and reduced visibility may 
  develop across far north central North Dakota and the Turtle 
  Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-081845-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-
Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Watford City, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, 
Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, 
New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, 
Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, 
Wishek, Ashley, Oakes, and Ellendale
431 AM CST Tue Jan 8 2019 /331 AM MST Tue Jan 8 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 50 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high
  profile vehicles. Working on elevated structures will be
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

EDWARDS
035 
WWUS73 KBIS 081224
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
624 AM CST Tue Jan 8 2019

NDZ004-005-012-013-082030-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, and Rugby
624 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 55 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. Areas of blowing snow and reduced visibility may 
  develop across far north central North Dakota and the Turtle 
  Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-082030-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-
Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Watford City, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, 
Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, 
New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, 
Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, 
Wishek, Ashley, Oakes, and Ellendale
624 AM CST Tue Jan 8 2019 /524 AM MST Tue Jan 8 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 55 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

EDWARDS
978 
WWUS73 KBIS 082001
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
201 PM CST Tue Jan 8 2019

NDZ001-009-017-031-032-040-043-082115-
/O.CAN.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
Including the cities of Crosby, Williston, Watford City, Beach, 
Medora, Marmarth, and Bowman
201 PM CST Tue Jan 8 2019 /101 PM MST Tue Jan 8 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has cancelled the Wind
Advisory. 

Winds have fallen below wind advisory criteria, thus the wind
advisory has been cancelled.

$$

NDZ004-005-012-013-090000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, and Rugby
201 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 55 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. Areas of blowing snow and reduced visibility may 
  develop across far north central North Dakota and the Turtle 
  Mountains area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ002-003-010-011-018>023-025-033>037-041-042-044>048-050-051-
090000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Sheridan-
Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger-
Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, New Town, Stanley, Parshall, 
Minot, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, 
Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, 
New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
201 PM CST Tue Jan 8 2019 /101 PM MST Tue Jan 8 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...Through this afternoon.

* WINDS...Sustained winds as high as 35 mph, and gusts near 55 
  mph. 

* IMPACTS...Difficult travel, especially for those driving high 
  profile vehicles. Working on elevated structures will be 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

KS
983 
WWUS73 KBIS 082358
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
558 PM CST Tue Jan 8 2019

NDZ004-005-012-013-090100-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, and Rugby
558 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The winds have diminished and the advisory has expired.

$$

NDZ002-003-010-011-018>023-025-033>037-041-042-044>048-050-051-
090100-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Sheridan-
Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger-
Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, New Town, Stanley, Parshall, 
Minot, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, 
Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, 
New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
558 PM CST Tue Jan 8 2019 /458 PM MST Tue Jan 8 2019/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

The winds have diminished and the advisory has expired.

$$
waa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:06 AM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 7, 11:06 AM MST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1206 PM CST Mon Jan 7 2019

.UPDATE...
Issued at 1155 AM CST Mon Jan 7 2019

Raised the high temps for this afternoon a few degrees southwest
and south central as mixing helping to raise surface temperatures
today. Otherwise, a trough of low pressure will move across South
Dakota this afternoon and this will spread a chance for rain and
south across the far south. Then a secondary cold front will sweep
through the region tonight bringing increasing winds. Latest
guidance suggests winds may be in the advisory category late
tonight and Tuesday. Contemplating a wind advisory for this
period.

UPDATE Issued at 854 AM CST Mon Jan 7 2019

Current forecast trending ok. Clouds/fog clearing east and some
high clouds moving into the southwest.

UPDATE Issued at 633 AM CST Mon Jan 7 2019

As high clouds clear out of the forecast area this morning, we are
able to see fog coverage in areas of the James River Valley and
around the Turtle Mountains on the GOESEast Nighttime
Microphysics RGB. No major changes besides to adjust fog coverage
in the weather grids. Mesoscale models indicate fog could persist
around the Turtle Mountains into the late morning hours while
mixing out sooner further south.

&&

.SHORT TERM...(Today and tonight)
Issued at 413 AM CST Mon Jan 7 2019

Currently, a low pressure system was centered over central
Saskatchewan with a warm front analyzed over the eastern Dakotas.
Stratus/fog was in the general vicinity of the warm front, with
clearing further west. As the warm front continues moving eastward
this morning fog and cloud cover will gradually clear.

The upper level pattern continues to be active today with a broad
shortwave passing to our south this afternoon and a shortwave
embedded in the Canadian prairies low arriving this evening.
First, light rain and snow will be possible across our south this
afternoon and evening. With surface temperatures likely above
freezing accumulations will be minimal.

Late this afternoon and evening a cold front associated with the
aforementioned Canadian shortwave arrives over the northern
counties, moving into the south by 06Z. 850mb winds behind the
frontal passage become quite strong with model guidance showing
40-50kt winds at this level spreading over the forecast period
tonight. Given the timing, momentum transfer during the overnight
hours is still fairly uncertain. At this point it looks like
advisory criteria winds will be likely Tuesday with more
uncertainty (though certainly possible) Monday night.

.LONG TERM...(Tuesday through Sunday)
Issued at 413 AM CST Mon Jan 7 2019

On Tuesday, strong low-mid level flow continues with a 120kt upper
level jet moving over western North Dakota. The strongest surface
winds look likely during the day Tuesday with continued
subsidence from a secondary cold front. CAA behind this front is
focused in an area from north central ND through the northern
James River Valley, so this region was targeted with the upper
edge of guidance. Widespread Wind Advisory criteria winds are
likely with possibly greater if surface mixing potential is
maximized. Blowing snow will also be a concern, especially around
the Turtle Mountain area where new snow from earlier and today's
highs around freezing will provide loose snowpack.

Tuesday night winds gradually diminish but colder air will still
bring wind chills to fall around 25 below zero in the north
central. High temperatures on Wednesday stay in the single digits
in the north central through the James River Valley and in the low
20s in the southwest.

Global model guidance is consistent with showing transient upper
level ridging developing late Wednesday. A slight chance of light
snow in our north is hinted at with a shortwave breaking into the
ridging pattern early Thursday. Temperatures gradually rebound by
this weekend with cooler temperatures in the northeast and warmer
in the southwest.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1155 AM CST Mon Jan 7 2019

Cold front across Saskatchewan/Alberta region will sweep
southeast across North Dakota tonight and tuesday. This will
bring scattered northwest wind gusts of 30-40 kts tonight, and
more widespread wind gusts of 35 to 40 kts Tuesday. Otherwise VFR
all TAF Sites.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...AE
LONG TERM...AE
AVIATION...WAA
Hazardous weather outlook, Jan 7, 7:59 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
859 AM CST Mon Jan 7 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081500-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
859 AM CST Mon Jan 7 2019 /759 AM MST Mon Jan 7 2019/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds are possible late Monday night and Tuesday. Winds
gusting to 45 mph are possible.

Wind chill temperatures around 25 below are possible Tuesday night
and Wednesday morning north central.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

waa

Nearby

Wind Advisories in North Dakota, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.